Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On factoring a class of complex symmetric matrices without pivoting

Author: Steven M. Serbin
Journal: Math. Comp. 35 (1980), 1231-1234
MSC: Primary 65F05
MathSciNet review: 583500
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal {A} = \mathcal {B} + i\mathcal {C}$ be a complex, symmetric $n \times n$ matrix with $\mathcal {B}$ and $\mathcal {C}$ each real, symmetric and positive definite. We show that the LINPACK diagonal pivoting decomposition ${\mathcal {U}^{ - 1}}\mathcal {A}{({\mathcal {U}^{ - 1}})^T} = \mathcal {D}$ proceeds without the necessity for pivoting. In particular, when $\mathcal {B}$ and $\mathcal {C}$ are band matrices, bandwidth is preserved.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F05

Retrieve articles in all journals with MSC: 65F05

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society